MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P12.5-80D275
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Information was received that the implant failed before reaching the extension target.As per the surgeon, the patient did not follow weight bearing instructions and put too much weight on the nail.No patient adverse event was reported.
 
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned to nuvasive for investigation.However, x-ray images were provided and during evaluation of the provided x-ray images, an intramedullary nail with 2 proximal and 2 distal locking screws was visible.The second proximal locking screw (the more distal of the two) was slightly bent.In addition, the x-ray images revealed the al-br nut was partially backed out from the distraction rod.However, as the nut was only partially backed out (not fully backed out), this indicates the distraction rod was still engaged with the lead screw and also indicates reported issue was not related to the al-br nut backing out from the distraction rod (note: the manufacturing x-ray image showed the al-br nut was seated properly in the distraction rod).There were no additional device-related abnormalities or issues noted.Without the return of the device, visual and functional testing could not be performed to determine a definitive root cause for the reported issue or the backed out al-br nut.However, based on the complaint description and the bend in the second proximal locking screw, a possible root cause for these issues is related to the reported excessive stress/force applied to the nail as a result of patient not following weight bearing instructions/limitations.Device history review: the device history records (dhr) were reviewed and confirmed the device met all quality inspections and specifications prior to release.

Brand Name
PRECICE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key13958642
Report Number3006179046-2022-00164
Device Sequence Number17230920
Product Code HSB
UDI-Device Identifier00812258020729
UDI-Public812258020729
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180503
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP12.5-80D275
Device Lot NumberA180122-04-1AB
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2022
Supplement Date Received by Manufacturer05/13/2022
Initial Report FDA Received Date03/31/2022
Supplement Report FDA Received Date06/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/22/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale
Patient Weight130 KG